Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2014, 2:58 PM CDT for 11 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2014, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 5, 2014, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 126 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:06 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:24 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 5, 2:24 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT THU JUN 5 2014
.DISCUSSION...
SHORT TERM...STATIONARY FRONT SITUATED JUST NORTH OF I-40...WITH
STRONG BOW ECHO TREKKING EAST AND BISECTING THE BOUNDARY. NUMEROUS
REPORTS OF TREES POWER LINES, POWER OUTAGES, AND STRUCTURAL DAMAGE
HAS BEEN GENERATED BY THE BOW IN ARKANSAS AND EXTREME WEST
TENNESSEE. EXPECTING THIS TREND TO CONTINUE AS IT TRACKS TOWARDS
THE TENNESSEE RIVER BY 5PM. OTHER CONVECTION THIS MORNING IN
NORTHWEST TENNESSEE HAS GENERATED OVER 3 TO 6 INCHES OF
RAINFALL...WITH ANOTHER 1 TO 3 INCHES ANTICIPATED AS THE LINE GOES
THROUGH. A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO
THIRDS OF THE CWA THROUGH FRIDAY EVENING. A STRONG CAP AT 700MB
HAS KEPT THE BOW MAINLY NORTH OF THE MISSISSIPPI/TENNESSEE STATE
LINE...THOUGH EXTREME NORTHERN MISSISSIPPI MAY SEE SOME STRONG
WIND GUSTS. IN THE BOW'S WAKE...MORE UPSTREAM CONVECTION GROWTH
IS ANTICIPATED OVERNIGHT ADDING TO THE FLASH FLOOD THREAT...WITH
THE OTHER SEVERE WEATHER THREATS LIKELY TO DIMINISH.
FOR THIS WEEKEND...MODELS AGREE THAT THE MIDSOUTH WILL REMAIN UNDER
THE RING OF FIRE ALOFT WITH THE STATIONARY BOUNDARY BISECTING THE
AREA. NUMEROUS SHORTWAVES WILL ROUND THE SOUTHERN PLAINS RIDGE
PROVIDING OPPORTUNITIES FOR MORE SHOWERS AND STORMS...OF WHICH SOME
WILL BE STRONG OR SEVERE. CURRENT FLASH FLOOD WATCH GOES TO MIDNIGHT
FRIDAY NIGHT...BUT MAY BE NEEDED FARTHER INTO THE WEEKEND. SKIES
WILL REMAIN PARTLY TO MOSTLY CLOUDY AND WITH PERIODS OF RAINFALL
TEMPERATURES WILL LIKELY HAVE NUMEROUS SMALL FLUCTUATIONS THROUGHOUT
THE DAY. HAVE LOWERED HIGHS A DEGREE OR TWO.
EARLY NEXT WEEK...A STRONGER DISTURBANCE IS PROGGED TO BREAK OFF THE
WESTERLY FLOW ACROSS THE COUNTRY AND BECOME CUTOFF LATE MONDAY OVER
THE OZARKS. THIS FEATURE WILL KEEP THE UNSETTLED WEATHER PATTERN IN
THE MIDSOUTH THROUGH THE MIDDLE OF NEXT WEEK. HAVE LOWERED
TEMPERATURES A DEGREE OR TWO...BECOMING MORE SEASONAL FROM THE
PREVIOUS FORECAST...TO ACCOUNT FOR THIS. CAPE VALUES EXCEEDING 2000
J/KG WILL KEEP A SEVERE THREAT OVER THE REGION THIS PERIOD.
JAB
&&
.AVIATION...
18Z TAF CYCLE
NUMEROUS ROUNDS OF THUNDERSTORMS WILL PROVIDE INTERIVALS OF MVFR
CONDITIONS THROUGH THE TAF PERIOD. THE FIRST MAIN COMPLEX OF
STORMS WILL BE THIS AFTERNOON. THE SECOND ROUND WILL BE NEAR
DAYBREAK EARLY FRIDAY MORNING. WIND GUSTS MAY EXCEED 40 KTS WITH
THE STRONGER STORMS THIS AFTERNOON.
OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS WITH LIGHT WINDS AND
MAINLY MID LEVEL CLOUDS 10-15 KFT.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION.
TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 5, 2:26 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 226 PM CDT THU JUN 5 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 226 PM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE...AND EXTREME NORTHWEST MISSISSIPPI TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE WIDESPREAD DAMAGING WINDS AND FLASH FLOODING. SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST TENNESSEE...NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND FLASH FLOODING. THE SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE MID-SOUTH FOR FRIDAY AND SATURDAY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MIDSOUTH THIS AFTERNOON AND POSSIBLY OVERNIGHT. JAB
In the hours before
Local storm report, Jun 5, 2:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
228 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG LEPANTO 35.61N 90.33W
06/05/2014 POINSETT AR PUBLIC
ROOF BLOWN OFF BUILDING ON MAIN STREET IN LEPANTO.
&&
JPMLocal storm report, Jun 5, 2:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 4 SE BOLIVAR 35.22N 88.95W
06/05/2014 E70 MPH HARDEMAN TN PUBLIC
&&
JPMLocal storm report, Jun 5, 2:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG BOLTON 35.32N 89.76W
06/05/2014 SHELBY TN BROADCAST MEDIA
TREES DOWN BLOCKING ROSEMARK RD IN SHELBY COUNTY
&&
JPMLocal storm report, Jun 5, 2:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
06/05/2014 SHELBY TN FIRE DEPT/RESCUE
NUMEROUS TREES AND POWERLINES DOWN IN MILLINGTON
&&
JPMLocal storm report, Jun 5, 2:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG E DYER 36.07N 88.99W
06/05/2014 GIBSON TN TRAINED SPOTTER
SPOTTER REPORTS 50 TO 60 MPH WINDS WITH A LOT OF TREE
DAMAGE
&&
JPMLocal storm report, Jun 5, 2:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG EADS 35.20N 89.67W
06/05/2014 SHELBY TN PUBLIC
COLLIERVILLE ARLINGTON RD IS BLOCKED BETWEEN DONELSON AND
64 DUE TO DOWN TREES
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 49 min |
| Jun 4, 11:19 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 41 min |
| Jun 4, 11:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 27 min |
| Jun 4, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Obion, Weakley | 50 min |
| Jun 5, 12:47 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 43 min |
| Jun 5, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Weakley | 49 min |
| Jun 5, 1:43 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Henry, Weakley | 6 hr |
| Jun 5, 4:36 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jun 5, 7:48 AM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 8:24 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 51 min |
| Jun 5, 8:44 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 39 hr |
| Jun 5, 9:06 AM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henderson, Madison | 3 hr |
| Jun 5, 11:37 AM CDT | Special Weather Statement | MEG | Madison | 23 min |
| Jun 5, 12:38 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 3 hr |
| Jun 5, 1:15 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 30 min |
| Jun 5, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 40 min |
| Jun 5, 1:44 PM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 2:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 28 min |
| Jun 5, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 40 min |
| Jun 5, 2:11 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Haywood and 3 more | 4 hr |
| Jun 5, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 43 min |
| Jun 5, 2:36 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Dyer, Gibson, Henderson and 4 more | 24 min |
| Jun 5, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 45 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, McNairy, Madison | 45 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson | 32 min |
| Jun 5, 3:29 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 4 hr |
| Jun 5, 3:50 PM CDT | Special Weather Statement | MEG | Benton, Decatur | 10 min |
| Jun 5, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate, Tippah, Union | 52 min |
| Jun 5, 3:11 PM CDT | Special Weather Statement | MEG | Prentiss, Union | 34 min |
| Jun 5, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 49 min |
| Jun 5, 3:44 PM CDT | Special Weather Statement | MEG | Itawamba, Lee, Pontotoc | 46 min |
| Jun 5, 3:55 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 28 min |
| Jun 5, 1:01 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 27 min |
| Jun 5, 12:04 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 41 min |
| Jun 5, 12:29 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 61 min |
| Jun 5, 12:50 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Jun 5, 12:55 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 50 min |
| Jun 5, 1:09 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 39 min |
| Jun 5, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.